An Extension Theorem for Rational Choice Functions
AbstractA choice function is strictly rational whenever it can be rationalized by a preference relation in a manner such that alternati ves in a choice set are strictly preferred to alternatives in the cor responding rejection set. The author demonstrates an extension theore m that asserts that a preference relation strictly rationalizes the c hoice function if, and only if, the choice function satisfies the wea k axiom of revealed preference and the preference relation is an exte nsion of the revealed weak preference relation. The author then consi ders various applications to rational choice theory. Copyright 1988 by The Review of Economic Studies Limited.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Wiley Blackwell in its journal Review of Economic Studies.
Volume (Year): 55 (1988)
Issue (Month): 3 (July)
Contact details of provider:
Web page: http://www.blackwellpublishing.com/journal.asp?ref=0034-6527
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- José Alcantud & Gianni Bosi & Carlos Palmero & Magalì Zuanon, 2006. "Mathematical utility theory and the representability of demand by continuous homogeneous functions," Portuguese Economic Journal, Springer, vol. 5(3), pages 195-205, December.
- Christopher J. Tyson, 2012. "Behavioral Implications of Shortlisting Procedures," Working Papers 697, Queen Mary, University of London, School of Economics and Finance.
- Paola Manzini & Marco Mariotti, 2009. "Consumer choice and revealed bounded rationality," Economic Theory, Springer, vol. 41(3), pages 379-392, December.
- Clark, Stephen A., 1995. "Indecisive choice theory," Mathematical Social Sciences, Elsevier, vol. 30(2), pages 155-170, October.
- J. C. R. Alcantud & G. Bosi & C. Rodríguez-Palmero & M. Zuanon, 2003. "The relationship between Mathematical Utility Theory and the Integrability Problem: some arguments in favour," Microeconomics 0308002, EconWPA.
- Christopher Tyson, 2013. "Behavioral implications of shortlisting procedures," Social Choice and Welfare, Springer, vol. 41(4), pages 941-963, October.
- Andrikopoulos, Athanasios, 2009. "Szpilrajn-type theorems in economics," MPRA Paper 14345, University Library of Munich, Germany.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.